Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 15, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 7, 2020, 4:52 AM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at May 8, 2020, 4:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 4:52 AM MDT (10:52 UTC)
- In effect from
- May 8, 2020, 4:00 AM MDT
- Expired
- May 8, 2020, 12:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4440 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS74 KEPZ 071052 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 452 AM MDT Thu May 7 2020 NMZ411-417-TXZ418-420>424-072200- /O.NEW.KEPZ.WI.Y.0015.200508T1000Z-200508T1800Z/ Southern Dona Ana County/Mesilla Valley-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 452 AM MDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MDT FRIDAY... * WHAT...East to northeast winds between 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of far west Texas including Hudspeth, and the western slopes of the Franklin and Hueco Mountains. Also for portions of south-central New Mexico including Otero Mesa, and the western slopes of the Organ Mountains. * WHEN...From 4 AM to noon MDT Friday. * ADDITIONAL DETAILS...A strong backdoor cold front will bring strong gusty winds on Friday morning, especially over the western slopes of area mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Crespo
1 follow-up statement
795 WWUS74 KEPZ 072113 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 313 PM MDT Thu May 7 2020 NMZ411-417-TXZ418-420>424-081800- /O.CON.KEPZ.WI.Y.0015.200508T1000Z-200508T1800Z/ Southern Dona Ana County/Mesilla Valley-Otero Mesa- Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 313 PM MDT Thu May 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON MDT FRIDAY... * WHAT...East to northeast winds between 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of far west Texas including Hudspeth, and the western slopes of the Franklin and Hueco Mountains. Also for portions of south-central New Mexico including Otero Mesa, and the western slopes of the Organ Mountains. * WHEN...From 4 AM to noon MDT Friday. * ADDITIONAL DETAILS...A strong backdoor cold front will bring strong gusty winds on Friday morning, especially over the western slopes of area mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 3:17 AM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 7, 3:17 AM MDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
317 AM MDT Thu May 7 2020
.SYNOPSIS...
Mostly dry and warm weather is expected over the next seven days.
Today, we will have the hottest temperatures of the week with
many locations having near record temperatures, and some places
even making it to the triple digits. A strong backdoor cold front
comes on Friday morning, which will result in cooler temperatures
around 15 to 20 degrees lower than today. Also strong gusty winds
are expected over far west Texas and the western slopes of the
Franklin and Organ Mountains. Over the weekend, disturbances aloft
will lead to slight chances for rain and thunderstorm, but
precipitation amounts will be light. Next week, dry and warm
temperatures return to the forecast as an upper ridge moves over
the Borderland.
&&
29
.DISCUSSION...
.SHORT TERM...Today and Tonight...
A broad area of high pressure aloft is centered just southwest of
the region. This will help to add more heat to our atmosphere,
for near record, to record breaking, temperatures this afternoon.
High temperatures across the lowlands are expected to average in
the upper 90s. Some locations may see the first 100 degrees of the
year. Just to our north a shortwave trough will pass across the
Four Corners region today. This passing feature will help to
deepen lee-side surface troughing to our east. The result will be
a breezy to marginally windy afternoon for the entire forecast
area. This deep westerly flow will be quite dry. So expect plenty
of sunshine and low humidity to help heat the region. For this
afternoon the weather concerns are well-above normal heat
stressing those who can't find cooling, and critical fire weather
concerns due to the winds and dry air. Winds aloft are not very
strong as there are no jets, but surface gradients and deep mixing
will support 15 to 25 mph afternoon winds with gusts in the 30 to
40 mph range.
Winds will begin to slacken with sunset, but should stay up into the
evening hours across the higher lowlands east of the Rio Grande. A
few passing clouds are possible in the evening hours, but generally
clear skies, slackening winds, and mild overnight temperatures are
expected across the region tonight.
&&
14
.LONG TERM...
A strong back door cold front will be affecting the area on
Friday. Strong winds will start early in the morning in portions
of far west Texas, the Otero Mesa, and the west slopes of the
Franklin and the Organ Mountains. The GFS, NAM and ECMWF models 850
mb winds show speeds greater than 30 mph across these areas along
with stronger gusts up to 55 mph over mountain ridges and passes.
Therefore, we issued a wind advisory for this region from 4 AM to
noon on Friday. The advection of cooler air with partly cloudy
skies will result in temperatures 15 to 20 degrees cooler than
Thursday. This will be a relief from the near record high
temperatures expected today. The front will stall over southeast
AZ in the late afternoon and early evening, which will lead to a
slight chance of showers and thunderstorms over the NM Bootheel.
Upper ridge strengthens over the Southwest Deserts on Saturday.
Max temperatures will increase around 5 to 10 degrees from
Friday. However, a southerly flow in the lower levels will advect
moisture to southwest NM, and keep slight chances for rain and
thunderstorms in the afternoon. Otherwise, the rest of the CWA
should remain dry.
The upper ridge will be quickly substituted by a shortwave trough
to our west on Sunday. On the meantime, another weak back door
cold front moves in, which will drop temperatures a degree or two.
Nonetheless, the upper trough will push this system quickly away.
The disturbance will increase precipitable water values to 0.75
to 1 inch as the trough quickly moves east. This will result in
a chance for showers and thunderstorms across the whole area.
However, both the GFS and the ECMWF have been decreasing the
amount of QPF associated with this system over the past few runs.
They have also placed the rain more to the north and east too.
Thus, Sunday evening into Monday morning have the best rain
chances. Afterwards, we should dry out faster than previously
expected. Any rainfall amounts are expected to be light, below
0.25 inches of rain.
The first half of next week we will be influenced by another upper
ridge. This will allow temperatures to return back to around 90F
on Tuesday and Wednesday in the lowlands. A weak surface low on
Tuesday afternoon will lead to breezy conditions. But a stronger
lee cyclone generated as a shortwave develops in the Southern
Rockies both on Wednesday and Thursday appears to bring slightly
stronger winds.
&&
29
.AVIATION...06Z TAF CYCLE...
VFR mostly clear conditions through the period. South to
southwest winds around 5-15KT becoming west to southwest and
increasing to around 20-25KT with gusts 30-35KT after 18Z.
&&
05
.FIRE WEATHER...
Today's weather conditions will elevate fire weather conditions to
CRITICAL. High pressure aloft will allow for well-above normal
temperatures for all areas. Those hot surface temperatures will make
for a deeply unstable airmass. A passing trough to our north will
induce a sharp lee-side surface low/trough to our east which will
result in increased winds this afternoon. These conditions in union
with Very High to Extreme Fire Behavior conditions has prompted the
issuance of a Red Flag Warning for all fire zones across Southwest
and South Central New Mexico, as well as Far West Texas. Lowland
high temperatures this afternoon will top out between 95 and 100
degrees. Minimum RH values should bottom out near 5 percent for many
locations. Winds aloft are not very strong, but the surface pressure
gradient and deep mixing should allow for afternoon winds in the 15
to 25 mph range with gusts 30 to 40 mph.
Tonight and Friday morning another backdoor cold front makes a hard
push into the region from the NE and E. We expect gusty NE to E
winds overnight through early afternoon Friday. The air behind the
front will be noticeably cooler with Friday highs 15 to 20 degrees
cooler than Thursday's highs. This will help to raise RH values,
despite very little gain in moisture behind the front.
We quickly warm back into the upper 80s for the weekend. A bit of
southerly flow aloft and southeast flow at low levels will allow for
marginal increases in moisture across the region. This will bring
some spotty shower chances in the NM bootheel on Saturday, with more
of the region seeing slight chances for isolated showers and storms
Sunday and Monday as a shortwave disturbance passes across the area.
This time of year, rainfall is usually light, giving way to
potential for dry lighting.
&&
14
.PRELIMINARY POINT TEMPS/POPS...
El Paso 100 65 79 59 / 0 0 0 0
Sierra Blanca 95 59 72 50 / 0 0 0 0
Las Cruces 98 59 78 53 / 0 0 0 0
Alamogordo 99 58 82 52 / 0 0 0 0
Cloudcroft 74 40 59 39 / 0 0 0 0
Truth or Consequences 98 58 82 55 / 0 0 0 0
Silver City 88 57 77 50 / 0 0 0 0
Deming 98 55 82 50 / 0 0 0 0
Lordsburg 97 58 85 53 / 0 0 0 0
West El Paso Metro 99 65 80 59 / 0 0 0 0
Dell City 100 57 77 47 / 0 0 0 0
Fort Hancock 102 61 80 53 / 0 0 0 0
Loma Linda 94 59 73 52 / 0 0 0 0
Fabens 100 63 80 55 / 0 0 0 0
Santa Teresa 98 60 79 54 / 0 0 0 0
White Sands HQ 98 65 79 59 / 0 0 0 0
Jornada Range 97 56 80 52 / 0 0 0 0
Hatch 98 57 80 52 / 0 0 0 0
Columbus 98 62 82 55 / 0 0 0 0
Orogrande 98 58 78 52 / 0 0 0 0
Mayhill 87 43 67 41 / 0 0 0 0
Mescalero 85 43 69 41 / 0 0 0 0
Timberon 83 42 64 38 / 0 0 0 0
Winston 90 45 77 42 / 0 0 0 0
Hillsboro 95 54 81 49 / 0 0 0 0
Spaceport 97 55 80 50 / 0 0 0 0
Lake Roberts 90 48 80 45 / 0 0 0 0
Hurley 91 53 79 47 / 0 0 0 0
Cliff 95 48 86 45 / 0 0 0 0
Mule Creek 90 55 84 52 / 0 0 0 0
Faywood 92 55 79 47 / 0 0 0 0
Animas 98 58 87 53 / 0 0 0 10
Hachita 97 55 83 50 / 0 0 0 10
Antelope Wells 97 60 85 53 / 0 0 20 20
Cloverdale 92 59 82 55 / 0 0 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 4 AM to noon MDT Friday for NMZ411-417.
Red Flag Warning from 11 AM this morning to 9 PM MDT this
evening for NMZ110>113.
TX...Red Flag Warning from 1 PM this afternoon to 10 PM MDT this
evening for TXZ055-056.
Wind Advisory from 4 AM to noon MDT Friday for TXZ418-420>424.
&&
14-Bird/29-Crespo/05-RogashHazardous weather outlook, May 7, 4:32 AM MDT, 20 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 432 AM MDT Thu May 7 2020 NMZ401>417-TXZ418>424-081045- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 432 AM MDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Critical fire weather conditions will develop with much above normal temperatures, very low relative humidity, gusty afternoon winds, and high fire danger. In addition, lowland temperatures near 100 degrees may stress people and pets. Tonight, a backdoor cold front will arrive with strong and gusty east winds across the Otero Mesa, Salt Flats, area gaps, and west slopes of the Hueco, Franklin, and Organ mountains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty east winds continue through Friday morning. Slight chance for a few showers or storms over the Bootheel and Gila regions Saturday afternoon. Dry lightning is possible. A passing disturbance and slight increases in moisture will bring slight chances for showers and thunderstorms areawide on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. However spotters should notify 911 if wildfire smoke is noticed. BIRD
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.